We have a 4 1/2 year old daughter that was diagnosed with SM in Nov 2003. We have seen signs of the SM from a very young age. We have had very slow progress with behavioral therapy which was also started in November 2003. We started her on 10mg of Zoloft this week. Is this dose too high to start at? Our Dr. wants to increase this amount to 20mg by the end of the week? should we be going slower? What are the most common side effects you have seen with meds & how soon do you start seeing results?
Although I cannot make a judgment about another physicians practice of prescribing medication, I am certainly not comfortable with the dosages you are mentioning. However, this is MY style and my comfort measure. I am concerned that your young child is being dosed to high and too fast. I am concerned about disinhibition. When a child becomes too ‘free’ to do and say what she may be thinking (i.e, acting out, seemingly difficult, daring, unconventionally bold, etc.) Plus, side effects of hyperactivity, insomnia, tummy aches, bad dreams, bed wetting or sleep disturbances. Many parents claim seeing changes quite rapidly. My experience is the younger the child the more rapid the changes. However, I ask that you pay attention to her behaviors and side effects.
Dr. Elisa Shipon-Blum